Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Confused Again
Feb 13, 2011

Hello Dr. Holodniy, my partner recently was diagnosed with IRIS, a severe form resulting in a pericardial window secondary to cardiac tamponade. He is home and doing well. His CD4 count fell from 157 to 74 and his lymphocytes are falling as well. His viral load is 80 currently. He is taking Truvada, Norvir, Reyataz and mepron for PCP prevention. He was never diagnosed with HIV, but was diagnosed with AIDS in October of 2010. At that time his CD4 was 4 and his viral load was 968,000. Should we be concerned with the dropping lymphocytes and CD4s since the viral load in still going down???? What could be causing this?

Response from Dr. Holodniy

You don't indicate whether the doctors told you what was the cause of the IRIS or the tamponade. If this was the result of another infection, then yes, the CD4 count could have decreased as a result of that, even on HIV treatment. I would consider this a minor setback, as long as the viral load continues to go down. Once it is undetectable and whatever caused the cardiac issues are resolved, i would predict the CD4 count will continue back up.



Previous
hepa b profile
Next
Follow-Up on Low Level Viral Replication Issue

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement